Follow
Share

I was still feeling depressed and anxious 6 months after Mom's passing, so the doctor gave me the generic Zoloft. I'm really sensitive to meds, so I started out with 1/2 pill for 6 days, and have taken one pill (50mg) for the past week. I feel terrible. I have little appetite, wake at 5am and feel shaky inside yet very very tired. Is it worth it to suffer like this to get a good effect in the end? Does the reverse happen when you go off them, even gradually? I'm 70, worry about everything anyway so I'm having a very hard time of it.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
AmyGrace, If you consume alcohol, it will not work well with Zoloft. If you are on any other meds, check with the pharmacist for interactions. Avoid grapefruit, and herbal meds for depression when taking Zoloft. Last but not least, keep your blood sugar levels steady. A small glass of very warm milk at 5 AM will help. Sometimes I eat cereal at 2 am and that helps.
Helpful Answer (1)
Report

AmyGrace, oh, speaking of Vit B-12... have you had your levels checked recently? Low B-12 can make you very tired.

My boss was complaining about feeling so sleepy, and I would find him snoozing in front of his computer. He had his B-12 levels checks. Yep, low. Took B-12 shots for awhile, now taking the pills. He's back to his old self, running circles around everyone half his age.
Helpful Answer (0)
Report

AmyGrace, I had to experiment with different tranquilizers and anti-depressants because I am also pill sensitive. And was going through the same thing, didn't want to eat, was so very tired, stayed awake most of the night, etc. Scared to drive.

I had to learn to not read the side effects in the pamphlet, otherwise I would surely get most of them.

Finally found that Xanax works for me. Started out on the very lowest dose made and broke that in half. Tried it for 2 weeks. Then went to the full dosage. So far so good. I take that after breakfast. Has helped me with my driving panics.

Also taking Paxil, again the lowest dose possible, break in half. Eventually tried a full dose and quickly went back to half dose.

Eating better now, seem to prefer veggies and salads. Over dosing on chocolate :P Sleeping now through the night [finally after years of little sleep] and waking between 5 am and 6 which is good as I like to watch "Morning Joe" on MSNBC.

Now I am trying different over the counter vitamins because Vit D and Vit B-12 upset my stomach. I need to higher my dosage because I am way too low in both of them. This is also a challenge. Lot of trial and error. Trying cherry favored and gummy types.
Helpful Answer (2)
Report

i have taken zoloft...several times in my life...and wow...did it help. it does take time to adjust...and maybe she needs a higher milligram. check back with you doc.
Helpful Answer (1)
Report

Amy, my mom could not take Zoloft unless it was the name-brand formulation (something about the fillers gave her gut issues). I cannot take Paxil-I had suicidal ideation but I can take Lexapro in very small doses. The generic form of Buspar has been a lifesaver for my son with GAD and autism. My sister swears by Paxil. If you are so miserable after a week, ask your health care provider if you can try another medication. I also find that certain OTC meds - vitamins, calcium supplements, can affect how the anti-anxiety or antidepressant work. They tell you to give meds 6 months to check efficacy, but if you are physically miserable there are so many choices now...some docs just stick to what they are used to prescribing or what your Rx plan has available:)
Helpful Answer (3)
Report

Dear Amy, call your doctor today and report the effects that you're having. Ive started and stopped zoloft 4 times over the past 10 years and have never had the effects you mention.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.